- FDA issues health warning prompted by TikTok challenge
- ‘Benadryl Challenge’ on TikTok first appeared in May
- Three teenagers were hospitalized, one died from taking the challenge
TikTok is in trouble with the U.S. Food and Drug Administration (FDA) weeks after one of its trends, the ‘Benadryl challenge,’ led to the hospitalization of three teens in Texas.
The ‘Benadryl challenge’ encourages audiences to take high doses of over-the-counter (OTC) allergy medications to induce hallucinations. The FDA issued a statement, citing deaths and mishaps with teenagers due to the TikTok trend. The trend first appeared on the app in May.
“The U.S. FDA is warning that taking higher-than-recommended doses of the common OTC allergy medicine diphenhydramine (Benadryl) can lead to serious heart problems, seizures, coma or even death. We are aware of news reports of teenagers ending up in emergency rooms or dying after participating in the Benadryl challenge,” the